Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 252, NWS Springfield, MO

July 10, 2019Camden County, Miller County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2019, 10:37 AM CDT for Camden County, Miller County, Missouri. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2019, 10:37 AM CDT (15:37 UTC)
Expired
Jul 10, 2019, 11:01 AM CDT
In force
24 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Camden County, MO, Miller County, MO

The radar

The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 10:40 AM CDTTSTM WND DMG7 Nnw Camdenton, MOTHREE TO FOUR INCH LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2073 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

563 
WUUS53 KSGF 101537
SVRSGF
MOC029-131-101615-
/O.NEW.KSGF.SV.W.0252.190710T1537Z-190710T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1037 AM CDT Wed Jul 10 2019

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southwestern Miller County in central Missouri...
  Northeastern Camden County in central Missouri...

* Until 1115 AM CDT.

* At 1037 AM CDT, a severe thunderstorm was located near Camdenton,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lake of The Ozarks...             Lake of The Ozarks State Park...
  Ha Ha Tonka State Park...         Osage Beach...
  Camdenton...                      Sunrise Beach...
  Linn Creek...                     Brumley...
  Green Bay Terrace...              Freedom...
  Kaiser...                         Hurricane Deck...
  Old Linn Creek...                 Montreal...
  Wet Glaize...                     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake of the Ozarks, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3802 9283 3817 9278 3814 9241 3788 9250
TIME...MOT...LOC 1537Z 293DEG 17KT 3806 9275 

HAIL...0.75IN
WIND...60MPH
 
$$

Wise
1 follow-up statement
841 
WWUS53 KSGF 101601
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1101 AM CDT Wed Jul 10 2019

MOC029-131-101611-
/O.CAN.KSGF.SV.W.0252.000000T0000Z-190710T1615Z/
Miller MO-Camden MO-
1101 AM CDT Wed Jul 10 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MILLER AND
NORTHEASTERN CAMDEN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3802 9283 3817 9278 3814 9241 3788 9250
TIME...MOT...LOC 1559Z 293DEG 17KT 3802 9262 

$$

Wise

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:56 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jul 10, 5:56 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
556 AM CDT Wed Jul 10 2019

...Updated for 12z Aviation Discussion...

.SHORT TERM...(Today and tonight)
Issued at 312 AM CDT Wed Jul 10 2019

Another hot and humid day is in store for southeast Kansas and the
Missouri Ozarks, with temperatures topping off in the 90s and heat
index values 102 to 106 degrees with the warmest readings over
southeast Kansas and southwest Missouri. After collaboration with
neighboring offices, have went ahead and expanded the heat
advisory across the entire area.

A shortwave trough will translate through the Upper Mississippi
River Valley and Great lakes, dragging a cold front into Missouri
by afternoon. In addition, outflow from ongoing convection over
the Plains along with the front will aid in the development of
scattered thunderstorms as they interact with a moist and unstable
atmosphere. Effective shear values are not all that impressive
only 20 to 25 knots, but steep low level lapse rates and within a
moist environment will likely result in the potential for
damaging wind gusts and possibly some hail to the size of
quarters.

This convection will wane during the evening hours as the front
pushes south, with some drier dew points advecting in after
midnight. Lows tonight will range from around 70 along the Arkansas
border, to the middle 60s across central Missouri.

.LONG TERM...(Thursday through Tuesday)
Issued at 312 AM CDT Wed Jul 10 2019

A couple of quiet and less humid days are expected Thursday and
Friday. Temperatures will drop back a few degrees with high in the
middle and upper 80s, but dew points will drop back into the 60s,
and even some upper 50s at times, so temperatures will drop off into
the lower 60s for overnight lows.

Ridging then builds back across the region for the weekend, with an
increase in heat and humidity levels. Afternoon highs will top off
in the low to mid 90s both days. Although dry weather is expected
for the most part, the additional moisture may result in some
afternoon/evening pop up storms, but this will become more of a near
term forecast concern. A similar scenario also plays out for Monday
and Tuesday. However, will be keeping an eye on a tropical system
that looks to push northward out of the Gulf of Mexico. This may
bring additional moisture northward into the region for a better
chance for showers and storms, especially Tuesday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 556 AM CDT Wed Jul 10 2019

A cold front along with outflow from storms over northern Kansas
this morning will combine with the unstable airmass to produce
showers and thunderstorms today. Development could begin as soon
as late morning. The biggest questions remain on how they will
affect the terminals. Have covered now with a prob30 this
afternoon, however later forecast and updates may have a better
handle on timing. This activity will exit the region early this
evening with quiet weather after that. Overall, VFR flight
conditions are expected. The only exception will be within storms
where localized IFR and MVFR ceilings and visibilities are
likely.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 7 PM CDT this evening for
     MOZ055>058-066>071-077>083-088>098-101>106.

KS...Heat Advisory from noon today to 7 PM CDT this evening for
     KSZ073-097-101.

&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Raberding
Hazardous weather outlook, Jul 10, 7:34 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Springfield MO
734 AM CDT Wed Jul 10 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111245-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
734 AM CDT Wed Jul 10 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Limited lightning risk.
  Elevated excessive heat risk.

DISCUSSION...

  Scattered thunderstorms are expected to develop starting late
  this morning and continuing through early evening. The strongest
  storms will be capable of producing damaging wind gusts of
  60 to 70 mph and quarter size hail. Heavy downpours of rain are
  also possible.

  Afternoon heat index values will be near 105 degrees across the
  area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  Heat index values are expected to reach the mid 90s to around
  100 degrees again by this weekend.

  Thunderstorms will be possible next Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed from late morning through
  early evening.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

In the hours before

Special weather statement, Jul 10, 10:03 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Springfield MO
1003 AM CDT Wed Jul 10 2019

KSZ073-097-MOZ066-101600-
Bourbon KS-Crawford KS-Vernon MO-
1003 AM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...NORTHERN CRAWFORD AND
VERNON COUNTIES UNTIL 1100 AM CDT...

At 1002 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pleasanton to Bronson to 7 miles east of
Humboldt. Movement was southeast at 20 mph.

Penny size hail and wind gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Nevada...                         Fort Scott...
Marmaton...                       Bronson...
Arcadia...                        Uniontown...
Walker...                         Schell City...
Walnut...                         Fulton...
Redfield...                       Hepler...
Moundville...                     Richards...
Mapleton...                       Deerfield...
Metz...                           Harwood...
Stotesbury...                     Harding...

This includes Interstate 49 between mile markers 87 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3798 9508 3804 9500 3804 9461 3806 9461
      3806 9449 3805 9424 3802 9423 3805 9421
      3804 9419 3806 9414 3803 9406 3780 9427
      3765 9462 3761 9463 3750 9508
TIME...MOT...LOC 1502Z 318DEG 19KT 3818 9474 3791 9505 3779 9531

Wise
Special weather statement, Jul 10, 10:25 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
1025 AM CDT Wed Jul 10 2019

MOZ067-078-101600-
Cedar MO-St. Clair MO-
1025 AM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CEDAR AND
SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 1100 AM CDT...

At 1025 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Osceola, or 14 miles east of El Dorado Springs, moving
southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Osceola...                        Collins...
Vista...                          Gerster...
Caplinger Mills...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3796 9351 3792 9351 3791 9357 3786 9357
      3783 9361 3783 9363 3781 9363 3779 9381
      3790 9387 3806 9367
TIME...MOT...LOC 1525Z 318DEG 18KT 3791 9376

Wise
Special weather statement, Jul 10, 10:31 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
1031 AM CDT Wed Jul 10 2019

MOZ057-069-101615-
Camden MO-Miller MO-
1031 AM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER AND CENTRAL
CAMDEN COUNTIES UNTIL 1115 AM CDT...

At 1030 AM CDT, Doppler radar was tracking a strong thunderstorm near
Camdenton, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Lake of The Ozarks...             Lake of The Ozarks State Park...
Ha Ha Tonka State Park...         Osage Beach...
Camdenton...                      Sunrise Beach...
Linn Creek...                     Brumley...
Green Bay Terrace...              Freedom...
Kaiser...                         Hurricane Deck...
Old Linn Creek...                 Purvis...
Montreal...                       Wet Glaize...
Roach...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Lake of the Ozarks, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3801 9288 3819 9282 3814 9241 3788 9250
TIME...MOT...LOC 1530Z 285DEG 19KT 3808 9277

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:39 PM CDTRiver Flood WarningSGFCedar6 days
Jul 10, 10:03 AM CDTSpecial Weather StatementSGFVernon57 min
Jul 10, 10:25 AM CDTSpecial Weather StatementSGFSt. Clair35 min
Jul 10, 10:31 AM CDTSpecial Weather StatementSGFCamden44 min
Jul 10, 10:48 AM CDTSpecial Weather StatementSGFPolk42 min
Jul 10, 10:58 AM CDTSpecial Weather StatementSGFBenton, Morgan62 min
Jul 10, 11:17 AM CDTSpecial Weather StatementSGFBarton, Jasper58 min
Jul 10, 11:23 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper67 min
Jul 10, 11:45 AM CDTSpecial Weather StatementSGFPulaski45 min
Jul 10, 11:50 AM CDTSpecial Weather StatementSGFMiller, Morgan55 min
Jul 10, 12:01 PM CDTSpecial Weather StatementSGFNewton59 min
Jul 10, 12:06 PM CDTSpecial Weather StatementSGFCamden, Laclede54 min
Jul 10, 12:27 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede27 min
Jul 10, 1:10 PM CDTSpecial Weather StatementSGFBarry, Stone, Taney65 min
Jul 10, 1:29 PM CDTSevere Thunderstorm WarningSGFDouglas, Texas, Wright24 min
Jul 10, 1:41 PM CDTSevere Thunderstorm WarningSGFStone, Taney34 min
Jul 10, 2:05 PM CDTAreal Flood AdvisorySGFDouglas, Howell, Texas, Wright4 hr
Jul 10, 2:25 PM CDTSpecial Weather StatementSGFShannon65 min
Jul 10, 2:49 PM CDTSpecial Weather StatementSGFOregon41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.